PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What should you know about drug-induced hair loss?

ANSWER

Medications are designed to treat a variety of health conditions, but sometimes they can have unwanted side effects. Certain drugs can contribute to excess hair growth, changes in hair color or texture, or hair loss.

Drug-induced hair loss, like any other type of hair loss, can have a real effect on your self-esteem. The good news is that in most cases, it's reversible once you stop taking the drug.

SOURCES:

Bolognia, J.L., Jorizzo, J.L., Rapini, R.P., eds, , 2nd ed., Philadelphia, Mosby Elsevier, 2008. Dermatology

Tosti, A. , 2007. Dermatologic Clinics

Mounsey, A.L. , 2009. American Family Physician

Tosti A. , 1994. Drug Safety

National Guideline Clearinghouse: "Recommendations to diagnose and treat adult hair loss disorders or alopecia in primary care settings (non pregnant female and male adults)."

American Cancer Society web site.

Reviewed by Stephanie S. Gardner on November 16, 2018

SOURCES:

Bolognia, J.L., Jorizzo, J.L., Rapini, R.P., eds, , 2nd ed., Philadelphia, Mosby Elsevier, 2008. Dermatology

Tosti, A. , 2007. Dermatologic Clinics

Mounsey, A.L. , 2009. American Family Physician

Tosti A. , 1994. Drug Safety

National Guideline Clearinghouse: "Recommendations to diagnose and treat adult hair loss disorders or alopecia in primary care settings (non pregnant female and male adults)."

American Cancer Society web site.

Reviewed by Stephanie S. Gardner on November 16, 2018

NEXT QUESTION:

How do drugs cause hair loss?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: